MAUDE Adverse Event Report: SYNTHES GMBH COMBINED HAMMER; HAMMER, SURGICAL

SYNTHES GMBH COMBINED HAMMER; HAMMER, SURGICAL
Catalog Number 359.221
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Occupation: reporter is a j&j representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the surgery.After the surgery, the hammer broke.All generated fragments are removed easily without additional intervention.No further information is available.This complaint involves one (1) device.This report is for (1) combined hammer.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part # 359.221, lot # 8126089.Manufacturing date: 10/22/2012.A dhr review was performed for the finished device lot number and the production was according to the requirements and no non-conformance was identified.The material used was according to specification and within production there was no deviation detected.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that combined hammer f/ten the hammer was broken, and broken piece was also returned no other issues were identified.The dimensional inspection was not performed due to post manufacturing damage.The observed condition combined hammer f/ten in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of the combined hammer f/ten.While no definitive root cause could be determined, it is probable that the combined hammer f/ten was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: schlitzhammer d30.250 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMBINED HAMMER
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12332326
Report Number8030965-2021-06755
Device Sequence Number14588144
Product Code FZY
UDI-Device Identifier07611819096660
UDI-Public(01)07611819096660
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.221
Device Lot Number8126089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/16/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA.